Alert archive / Guam / Red Flag Warnings in 2016
Red Flag Warning 8, NWS Guam
NWS Guam issued this red flag warning at May 8, 2016, 7:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2016, 7:00 PM CDT (00:00 UTC)
- Expired
- May 9, 2016, 3:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Guam
The text
As transmitted.
209 WWMY80 PGUM 082348 RFWMY URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 948 AM CHST MON MAY 9 2016 ...DRY CONDITIONS AND GUSTY WINDS WILL MAINTAIN AN INCREASED FIRE DANGER THROUGH TUESDAY... GUZ001-090800- /O.NEW.PGUM.FW.W.0008.160509T0000Z-160509T0800Z/ /O.NEW.PGUM.FW.A.0013.160509T0800Z-160510T0800Z/ /O.EXT.PGUM.FW.A.0012.000000T0000Z-160509T0000Z/ GUAM- 948 AM CHST MON MAY 9 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CHST THIS EVENING FOR GUAM... ...FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CHST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM 6 PM CHST THIS EVENING THROUGH TUESDAY AFTERNOON. * AFFECTED AREA...GUAM...ESPECIALLY THE MOUNTAINS AND GRASSLANDS OF CENTRAL AND SOUTHERN GUAM. * WIND...EAST 15 TO 20 MPH WITH GUSTS TO 25 MPH. * HUMIDITY...BETWEEN 50 AND 60 PERCENT. * HIGHS IN THE UPPER 80S. * TIMING...MOST DANGEROUS TIME WILL BE FROM THE LATE MORNING UNTIL NEAR SUNSET. * IMPACTS...ANY FIRES THAT START MAY SPREAD RAPIDLY... ESPECIALLY ALONG EAST-FACING SLOPES. OUTDOOR BURNING IS DISCOURAGED AS FLYING EMBERS AND ASH MAY START NEW FIRES DOWNWIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL MAINTAIN GOOD CONDITIONS FOR THE RAPID SPREAD OF WILDFIRES. POSTPONE ANY PLANNED OUTDOOR BURNING UNTIL CONDITIONS IMPROVE. && $$ ZIOBRO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this red flag warning went out at May 8, 12:42 PM CDT, 6 hours 18 minutes earlier.
Area forecast discussion, May 8, 12:42 PM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TIYAN GU 342 AM CHST MON MAY 9 2016 .SYNOPSIS... IR SATELLITE SHOWS A BAND OF MID TO UPPER-LEVEL CLOUDS OVER GUAM AND ROTA THAT IS APPROACHING TINIAN AND SAIPAN. MODERATE TO FRESH TRADE WINDS PREVAIL OVER THE MARIANAS WITH ISOLATED SHOWERS EVIDENT ON THE LATEST PGUA WSR-88D IMAGES. && .DISCUSSION... A FEW SHOWERS REMAIN POSSIBLE OVER THE MARIANAS FOR THE NEXT FEW DAYS. LATEST MODEL RUN CONTINUES TO SHOW A FAIRLY DRY PATTERN NORTH OF 10N OVER THE NEXT WEEK OR SO. IR SATELLITE SHOWS A PERSISTENT BAND OF MID TO UPPER-LEVEL CLOUDS OVER GUAM AND ROTA THAT IS NOW JUST SOUTH OF TINIAN. BASED ON THIS...ADDED PARTLY SUNNY WORDING TO THE FORECAST FOR TODAY. OTHERWISE...THE FORECAST REMAINS RELATIVELY UNCHANGED. && .MARINE... TANAPAG AND IPAN BUOYS SHOW SEAS PRIMARILY IN THE 5 TO 8 FEET RANGE WITH A FEW PEAKS AS HIGH AS 8.4 FEET AT IPAN. THIS WILL MAINTAIN SURF OF 7 TO 9 FEET...OCCASIONALLY AS HIGH AS 10 FEET...ON EAST FACING REEFS. SEAS AND SURF ARE EXPECTED TO BEGIN TO DIMINISH TONIGHT. && .FIRE WEATHER... A DRY PATTERN IS EXPECTED TO CONTINUE THROUGH THE WEEK. WITH MODERATE TO FRESH WINDS EXPECTED AGAIN TODAY ALONG WITH LITTLE TO NO RAINFALL...RED FLAG CONDITIONS ARE A POSSIBILITY AGAIN TODAY. THE KBDI CONTINUES TO RISE IN THE EXTREME CATEGORY AND NOW STANDS AT 771. && .EASTERN MICRONESIA... TRADE-WIND CONVERGENCE IS PRODUCING SHOWERS FROM SOUTH OF POHNPEI AND KOSRAE TO SOUTHWEST OF MAJURO SOUTH OF 5N AND SHOWERS ARE ALSO DEVELOPING EAST OF MAJURO NEAR THE DATE LINE AT 7N179E. THE WEATHER ACROSS THE FAR NORTHERN MARSHALL ISLANDS WILL REMAIN RELATIVELY DRY. MODELS INDICATE THAT THE DISTURBANCE CAUSING SHOWERS ALONG THE DATE LINE WILL DRIFT WESTWARD AND HELP LIFT CONVERGENT WINDS AND SHOWERS NORTHWARD INTO KOSRAE AND POHNPEI STATES THIS WEEK. SHOWERS WILL LIKELY BE MORE SPOTTY THAN WIDEPSREAD...BUT SHOWERS SHOULD DEVELOP WESTWARD ACROSS THE MARSHALL ISLANDS TODAY THROUGH TUESDAY...MAINLY SOUTH OF 10N. SPOTTY SHOWERS SHOULD THEN PROGRESS TOWARD KOSRAE AND POHNPEI STATES BY TUESDAY THROUGH THURSDAY. ONLY SMALL CHANGES WERE MADE TO THE COMBINED SEAS FORECAST. && .WESTERN MICRONESIA... MODERATE TRADE-WIND CONVERGENCE ALONG WITH A DIVERGENT FLOW ALOFT IS CAUSING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN PATCHY AREAS FROM ACROSS PALAU TO NEAR YAP AND ACROSS MUCH OF CHUUK STATE. MODELS SHOW ONLY SUBTLE CHANGES TO THIS SYNOPTIC PATTERN IN THE COMING DAYS WITH JUST A LITTLE LESS UPPER-LEVEL DIVERGENCE AND SHOWERS BECOMING ISOLATED LATER THIS WEEK. KOROR...YAP AND CHUUK WILL RECEIVE HELPFUL RAINS DURING THE NEXT COUPLE OF DAYS. SPOTTY SHOWERS WILL CONTINUE OVER CHUUK STATE...AND A FEW MORE SHOWERS MAY ALSO MOVE TOWARD CHUUK STATE FROM THE EAST THROUGH THE END OF THIS WEEK. MINOR CHANGES WERE MADE TO THE COMBINED SEAS FORECAST. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...FIRE WEATHER WATCH THROUGH TUESDAY AFTERNOON FOR GUZ001. MARIANAS WATERS...NONE. && KLEESCHULTE/SIMPSON
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:48 PM CDT | Fire Weather Watch | GUM | 31 hr |
Nearby
Red Flag Warnings in Guam, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.